I have a tummy tuck schedule for March 23rd. I have a hemoglobin level of 11.3 and recovered from H. pyroli bacteria. I also have a heart murmur, nd now I have seasonal allergies. Can I still get this procedure done. My plastic surgeon said no problem and gave me a shot of Vitamin B 12 to boost my energy level. I am concern tho about flem building up in my lungs during the procedure.
Can I Have a Tummy Tuck with Sinus Allergies?
Doctor Answers (4)
Tummy tuck and allergies
In general, the presence of seasonal allergies is not a contraindication to a procedure that requires general anesthesia. You could certainly ask your surgeon or primary care physician to recommend antihistamines, decongestants, and/or other allergy medications in order to improve your symptoms. The real concern would be if you had a fever of greater than 101.3, signifying a true infection/sinusitis. In that case, you might consider seeing your surgeon or primary care physician and possibly delaying the surgery.
Seasonal allergies are not a contraindication for a tummy tuck
True seasonal allergies should not prevent you from having a tummy tuck. However, if you do experience a sinusitis with a significant temperature, then surgery should be delayed.
You noted on your labs a hemaglobin of 11.3 which is relatively low. You may want to discuss with your plastic surgeon taking some MVI and iron supplements at some point in time as this level will even go lower following your surgery.
Web reference: http://www.turkeltaub.com
Seasonal allergies will not affect tummy tuck
You should not have any problems with seasonal allergies and a tummy tuck procedure. I though that the B12 shots went out in the 1960's. A healthy diet alone and exercise is all your energy level should require.
Best of luck,
Web reference: http://www.peterejohnsonmd.com/tummy-tuck
You might also like...
Seasonal Allergies & Tummy Tucks
Having a history of seasonal allergies should not interfere with undergoing a tummy tuck, especially if your symptoms are primarily nasal. If your symptoms include wheezing or other pulmonary type symptoms, then you might consider consulting an allergist for his/her opinion. He/she could also place you on medications which would be beneficial at all times, including the perioperative period.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.